MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM; WIRE, GUIDE, CATHETER
Catalog Number ASK-04018-UPM
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire was unable to be withdrawn from the catheter and was curling.The wire was removed in its entirety and a new catheter was placed in the same site.The patient had no harm or injury.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided two images for analysis.The photos show the guide wire inserted through the catheter body.Large quantities of biological material were observed on the catheter body.Visual analysis also revealed kinking towards the distal end of the guide wire.The customer also returned one arterial catheter, guide wire, and lidstock for analysis.The guide wire was observed lodged inside the catheter body.Large quantities of biological material were observed on the guide wire and the catheter.Visual analysis revealed that the distal end of the guide wire was kinked.Undue force was required to dislodge the guide wire from the catheter body.Once removed, large quantities of dried biological material were observed exiting the catheter body.This biological material in combination with the kinking likely contributed to this event.The major kinks on the guide wire measured 425mm, 436mm, 439mm from the proximal weld.The guide wire total length measured 17 15/16", which is within the specification limits of 17 11/16"-18 1/16" per the guide wire product drawing.The guide wire outer diameter measured 0.024", which is within the specification limits of 0.024"-0.025" per the guide wire product drawing.The catheter body length measured 6", which is within the specification limits of 5 13/16"-6 3/16" per the catheter product drawing.The catheter inner diameter at the distal tip measured 0.034", which is within the specification limits of 0.033"-0.035" per the catheter product drawing.The catheter outer diameter measured 0.056", which is within the specification limits of 0.055"-0.059" per the catheter extrusion product drawing.The catheter inner diameter at the proximal end measured 0.037", which is within the specification limits of 0.037"-0.039" per the catheter extrusion product drawing.An attempt to remove the guide wire from the catheter was performed; however, resistance was encountered.Moderate force was applied and the guide wire dislodged from the cannula.Large quantities of dried biological material were observed exiting the catheter body.The biological material was removed, and the proximal end of the guide wire was reinserted through the catheter tip.All functional portions of the guide wire were able to pass with no resistance.Performed per ifu statement, "thread tip of catheter over spring-wire guide".A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review did not reveal any relevant findings.The ifu provided with the kit informs the user, "use care when removing spring-wire guide.If resistance is encountered, remove spring-wire guide and catheter together as a unit.Use of excessive force may damage catheter or spring-wire guide".The report of guide wire/catheter resistance was confirmed through complaint investigation of the returned sample.Visual analysis revealed three major kinks towards the distal end of the guide wire.This in combination with dried biological material created the resistance encountered by the customer.Despite the damage, the catheter and guide wire met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received , unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21663270
Report Number9680794-2025-00245
Device Sequence Number18067485
Product Code DQX
UDI-Device Identifier50801902117644
UDI-Public(01)50801902117644(11)230227(17)280131(10)33F23B0953(21)
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASK-04018-UPM
Device Lot Number33F23B0953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown